Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Question about nerve pain meds

2

Comments

  • Thanks Happy!

    I better watch out, lol

    I started the medication a week ago, I gained a couple of pounds, whicy I was concerned was due to the Gabaptenin, so fast though?? I have been loosing weight for so long that to gain a few pounds won't hurt me, but when would it stop?? But maybe it was the bucket of popcorn I ate at the movies!

    I stopped it for a few days, weight has stayed the same and tonight I will go back on the med. My pain is back with a vengance, throbbing all the way through the sole of my foot, it starts in my low back, right through the buttock, down my leg and through my foot. It is relentless, so I know I need to give this medication a second chance.

    Thanks for the smile :-)



  • My NS basically told me that my pain is for the rest of my life, it's chronic from the injury. When did the injury occur, no one can tell but I have my suspicions. My left sided pain started the day of my first surgery, for over a year I kept going back to my surgeon, he did every test available and then went back into my back in May to clean out around my nerves and my pain was gone itially but it has all returned and he said its just a flare, no reason for it.

    I finally went to a NS for a second opinion and he confirmed the nerve damage,so who knows exactly how it happened but it is awful and constant, my whole half side of my body just hurts from my back down.

    I basically got 3 options, PT, injections or nerve pain meds..............I have done PT and injections so the last thing for me for now is to try the meds.

    How exactly does the SCS work? I am not sure if it can ever be an option for me. My NS is against any more surgery due to scar tissue and he could not do the EMG in my lower back due to my surgeries.

    I wish you continued success with relief from your pain.

    Cheers
  • advertisement
  • thank you Angela and Linda for kind comments and concern.

    I am interested to hear how others have faired on these nerve pain medications. I believe that Lyrica and Gabapentin are very similar as all these meds for nerve pain are in the anticonvulsants family.

    I tried Lyrica very briefly after my first surgery but stopped due to dizz, spacey feelings. I am getting the same from Gabapentin but I have only been on it for a week but I was starting to feel some relief that is so welcomed. I stopped for 2 days and will resume it again tonight. My pain is back, so the medication must be doing something, I have to give it a fair chance before I write it off, I just fear the weight gain!!

    Angela, why did you stop cold turkey? I hope you start to feel better soon.

    Thanks everyone!
  • HotCoffee,

    I posted earlier about my weight gain. The first 4 or 5 days I was on it (max 150mg 2x a day) I was buzzy, dizzy or way tired! A friend of mine of similar weight told me he went through it, but give it a little time. Aside from the weight, all those side affects stopped, and now I sometimes forget if I took it or not. Lyrica for me, knocked the pain down like 80-85%! I hope you have similar or better results!! :)

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Hi Sandra,

    I hate to see you have permanent nerve damage. That is so hard to hear from the Dr. We seem to be in similar boats. I took Gabaptenin and it gave me awful hives. I was obviously having an allergic reaction. I was switched to Lyrica, it seems to be working for me, but the weight gain is awful. I am hungry all the time. And it's so disheartening since I too, have worked very hard to lose a great deal of weight. I am hoping this medication is temporary and I can get back on the weight loss track.

    Good luck with the new meds. I hope they work well for you and can help control the pain.

    Best,
    Traci
  • advertisement
  • we are all so similar in our in search for something that works to help control our symptoms from pain.

    Brenda, I am glad to hear that Lyrica has worked for your pain control but obviously you pay the price by the weight you gained, its a tough place to be in. I hope your weight comes off eventually and you continue with the relief that has been working for you.

    Traci, I wish you luck in your weight loss journey. If you lost the weight once, hopefully you will be able to do it again. I took the Gabapentin last night and it definately made a difference. I did not have the dizzy feeling today and I have a reduction in pain compared to yesterday. I am amazed at the difference with one pill, but If I continue to pack on pounds, I may have to stop, despite the pain relief because I'd not be happy about that either!!

    It is difficult to learn that this nerve damage is permanenet and it won't get better....it really makes me question the effectivness of 2 surgeries but I have to accept it and just manage it the best I can.

    Thanks to all for your shared experiences, ot really helps.

    Regards,
    Sandra
  • Thanks! For me on and off Lyrica was literally "Night and Day" as they say. :) Believe it or not, I wasn't even mad about the weight gain! I'd rather have the extra pounds (lots of em!!) than that horrible pain. I am or course happy it is slowly coming off.

    The funny thing though is my appetite is low, yet the weight came anyways?!? I actually have to make myself eat. Not sure what's up with that. I did actually tonight with the hubby out to eat...eat a "normal" portion! I felt stuffed of course, but pleased. Appetites are weird sometimes I guess.

    So glad that you are now getting relief! One thing I've seen on here Sandra? Some folks find that if they are lowered a little bit on the dose, the weight gain stops or even better, the weight starts to come off? I guess once you're stabilized, you can ask your doctor if that would work? Fingers crossed you don't gain bunches. *HUGZ*

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Maybe my brain isn't wired quite right, but when I heard that I was left with permanent nerve damage and would have to take meds for it until further notice ... well ... I was actually relieved, because all the other "functional" issues that I could have been facing had been resolved with the surgery. I guess to me it was a fair trade off.

    Until I came to the realization that I would never really be totally pain free, I kept searching for answers and doing the "why me" stuff. I was fortunate to find a way to move on and now even though I hurt, I am happy with life once again.

    I hope this makes sense and by no means is it a jab at you to learn to live with it or anything of that nature. I just don't know any other way to share what I have done in order to get on with living my life despite the junk my body has been through.

    Keep putting one foot in front of the other and pretty soon you will find that you have walked miles towards getting back into life.

    "C"
  • I have been on numerous amounts of medication for pain relief. I have been prescribed the strongest dosage of Gabapentin 3200mg and that still doesn't work. I have nerve damage from L1-S1 Degenerated Disc and L4-S1 ( full herniation )Spinal steno-sis, spinal arthritis, degenerative disk, scoliosis.
    The spacers in my back are gone/going, spinal nerve damage.
    No surgeries as Dr's. don't think it will help and may make things worse. So I am now on a waiting list to be seen by a Neurologist and on a waiting list for, Pain Management... Waiting list is about two months long. While in Hospital I was given 30 unit IV drip Morphine and was switched over to 20 unit IV drip Dilaudid. Upon discharge I received Norcos... Is there anything that will help ease the pain? Most days pain level is around 12-15... I have tried Lyrica. Have tried Vicodin and did not like side effects... Recovering Addict so I'm kinda limited to my intake. Except when Doctor prescribes the Medication... Is there anything that helps???
    Trying to Smile Always
    Dino
  • Hi Dino,

    I hope some others read your comment and can offer some help.

    I have alot of pain every day but have yet to find relief but I have not been on many narcotics and I am only on Tramadol right now and as of today no more gebapentin. I saw a rheumatologist who diagnosed me with Fibromyalgia and has put me on Savella and gave me 2 cortosone shots, one in my hip and one in my lower back to help get my pain under control but I am in more pain than I could imagine right now and I am praying within a few days I feel some relief.

    Good luck, I don't have any answers but I can empathise and I truly wish you the best and this is one place where you can get alot of support.

    Sandra
advertisement
Sign In or Register to comment.